Alert archive / South Carolina / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 35, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jun 25, 2004, 8:58 PM EDT for Williamsburg County, South Carolina. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2004, 8:58 PM EDT (00:58 UTC)
- Expired
- Jun 25, 2004, 10:00 PM EDT
- In force
- 62 min
- Issued by
- NWS Wilmington, NC
- Area
- Counties, with a storm outline in the text
County Williamsburg County, SC
The radar
The Wilmington radar (KLTX), 127 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 5:35 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 1.0 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3035 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
241
WUUS52 KILM 260058
SVRILM
SCC089-260200-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
858 PM EDT FRI JUN 25 2004
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WILLIAMSBURG COUNTY IN NORTHEAST SOUTH CAROLINA
* UNTIL 1000 PM EDT
* AT 853 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 14 MILES NORTHWEST OF GREELEYVILLE TO 14 MILES SOUTH OF
GOURDIN...OR ALONG A LINE EXTENDING FROM MANNING TO 7 MILES NORTH
OF MONCKS CORNER...AND MOVING NORTHEAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
HEINEMAN AROUND 905 PM...
SALTERS AROUND 915 PM...
TRIO AROUND 920 PM...
CADES AROUND 925 PM...
NESMITH AROUND 940 PM...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN
PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...
DEADLY LIGHTNING AND HEAVY RAIN.
IF YOU OBSERVE SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT
TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON
NC.
LAT...LON 3372 7997 3377 7998 3387 7988 3387 7984
3383 7980 3383 7975 3380 7972 3381 7964
3377 7951 3363 7942 3358 7943 3351 7949
3346 7958 3340 7961 3333 7975 3350 7996
3351 8009
$$
JAQWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:20 PM EDT, 6 hours 38 minutes earlier.
Area forecast discussion, Jun 25, 2:20 PM EDT, 6 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 220 PM EDT FRI JUN 25 2004 .SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)... THROUGH THE SHORT TERM HAVE STEERED CLOSER TO THE ETA SOLUTION VERSUS THE FEEDBACK TAINTED GFS RUN. IN ADDITION...ETA VERTICAL VELOCITY REPRESENTATION IS MUCH MORE IN LINE WITH THE CURRENT PICTURE. CURRENTLY...AN AREA OF CONVECTION EXTENDS FROM CENTRAL GEORGIA ACROSS THE WESTERN CAROLINAS INTO EASTERN VIRGINIA...WHILE CLOSER TO HOME THERE WERE ISOLATED SHOWERS AROUND THE AREA. THE RESULTANT SEA BREEZE HAS PROGRESSED FARTHER INLAND THAN IN DAYS PAST...AND CONVERGENCE ALONG THIS BOUNDARY WILL LEAD TO SCATTERED SHOWERS AND THUNDERSTORMS. FARTHER INLAND A TROUGH IS TAKING BETTER SHAPE AND WITH HEATING WE/RE FINALLY SEEING BETTER VERTICAL EXTENT IN THE CLOUD FIELD. LAPS PLOT INDICATES CAPE VALUES IN EXCESS OF 2500 J/KG ACROSS A GOOD PORTION OF THE FORECAST AREA AND WOULD EXPECT THE CURRENT AREAS OF CONVECTION TO INCREASE IN COVERAGE OVER THE NEXT SEVERAL HOURS WITH SOME STRONG/SEVERE STORMS POSSIBLE...ESPECIALLY ACROSS THE PEE DEE AND LUMBERTON AREAS AS THE LOW TO MID LEVEL FLOW INCREASES. WILL UPDATE THE HAZARDOUS WEATHER OUTLOOK AND ISSUE A SPECIAL WEATHER STATEMENT HIGHLIGHTING THREAT FOR DAMAGING WIND GUSTS. HIGHEST POPS WILL BE FOCUSED ACROSS THE NORTHWEST ZONES THIS EVENING. VORTICITY MAX WILL BE LOCATED ACROSS THE WESTERN CAROLINAS BY 06Z AND BY THAT TIME THE CORE OF THE LIFT WILL HAVE SHIFTED INTO THE DELMARVA REGION. LOWERING IN THETA-E WILL OCCUR OVERNIGHT...HOWEVER A RIDGE WILL DEVELOP AGAIN SATURDAY AHEAD OF THE NEXT FRONT. ETA HAS SHOWN CONSISTENCY WITH TAKING THIS FRONT INTO THE REGION SATURDAY AND STALLING IT ACROSS THE FORECAST AREA SAT NIGHT AND SUNDAY. SINCE THE FRONT WILL BE IN THE VICINITY WILL CARRY 20-40 POPS DURING THE WEEKEND...BEST CHANCES DURING THE AFTERNOON AND EARLY EVENING. && .LONG TERM (MONDAY THROUGH FRIDAY)... QUASI-STATIONARY BOUNDARY IS EXPECTED TO HAVE DRIFTED NORTH OF THE FORECAST AREA MON AND CONTINUE TO WEAKEN. SUFFICIENT MOISTURE AND INSTABILITY AVAILABLE TO WORK WITH...THUS PLAN ON KEEPING A MAINLY DIURNAL POP IN THE FORECAST THROUGH MUCH OF THE EXTENDED PERIOD. ALSO...ENSEMBLE POPS TREND ABOVE CLIMATOLOGY THROUGH MUCH OF THE EXTENDED PERIOD. DEVIATIONS IN ENSEMBLE MAX/MIN TEMPERATURES REMAIN SMALL THROUGH THE PERIOD AND THE FORECAST WILL REFLECT THESE NUMBERS. && .MARINE... MODERATE SW FLOW THIS AFTERNOON WILL SLOWLY SUBSIDE LATE TONIGHT AS THE GRADIENT LOOSENS A LITTLE BETWEEN THE HIGH OFFSHORE AND LOW PRESSURE ACROSS THE MID SOUTH. THIS LOW IS LOOSELY ASSOCIATED WITH A COLD FRONT DIVING SOUTH THRU THE TENN VALLEY. WINDS SHOULD TOP OUT AROUND 20 KT BEFORE MIDNIGHT THEN SUBSIDING A LITTLE LATE TONIGHT. SEAS AT FRYING PAN SHOALS ARE ONLY 2 FT BUT SHOULD BEGIN TO RESPOND TO THE INCREASED WINDS SOON. SEAS OF UP TO 4 FT WITHIN 20 NM ARE EXPECTED TONIGHT. WILL HEADLINE THE CWF WITH EXERCISE CAUTION FOR TONIGHT ALL WATERS. GFS BECOMES SO CORRUPT WITH CONVECTIVE FEEDBACK WE ARE LEFT WITH THE ETA FOR FRONTAL TIMING/POSITION FOR DAYS 2-3. THE ETA SEEMS REASONABLE SHOWING A FRONTAL PASSAGE AROUND OR JUST BEFORE 12Z SUNDAY. WINDS SHOULD GENERALLY REMAIN 15 KT OR LESS. AFTER THE FRONT STALLS OUT ACROSS THE SOUTHERN WATERS...THE ETA MAY BE A LITTLE TOO FAST BRINGING THE FRONT BACK THRU THE AREA SUNDAY NIGHT. BY MONDAY THE FRONT SHOULD BE SAFELY NORTH OF THE COASTAL WATERS WITH A S/SW FLOW IN PLACE AGAIN. A GENERAL SOUTHERLY FLOW WILL CONTINUE THRU THE MIDDLE OF NEXT WEEK WITH HIGH PRESSURE OFFSHORE AND THE FRONT STALLING OUT JUST TO THE NORTH. && .ILM WATCHES/WARNINGS/ADVISORIES... NC...NONE. SC...NONE. MARINE...NONE. PUBLIC: PFAFF MARINE: TRA
Hazardous weather outlook, Jun 25, 3:17 PM EDT, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 317 PM EDT FRI JUN 25 2004 NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-261000- BLADEN-BRUNSWICK-COLUMBUS-DARLINGTON-DILLON-FLORENCE-GEORGETOWN- HORRY-MARION-MARLBORO-NEW HANOVER-PENDER-ROBESON-WILLIAMSBURG- 317 PM EDT FRI JUN 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NORTH CAROLINA AND NORTHEASTERN SOUTH CAROLINA. .DAY ONE...TODAY SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT THE REGION LATE THIS AFTERNOON AND EARLY THIS EVENING. A FEW STORMS MAY BRIEFLY BECOME SEVERE. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS...BUT LARGE HAIL IS ALSO A POSSIBILITY. THE MOST FAVORED AREA FOR SEVERE WEATHER WILL BE ACROSS BLADEN AND ROBESON COUNTIES IN NORTH CAROLINA...AND DILLON AND MARLBORO COUNTIES IN SOUTH CAROLINA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EARLY THIS EVENING. RAS
In the hours before
Special weather statement, Jun 25, 3:23 PM EDT, 5 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 323 PM EDT FRI JUN 25 2004 NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-260200- BLADEN-BRUNSWICK-COLUMBUS-DARLINGTON-DILLON-FLORENCE-GEORGETOWN- HORRY-MARION-MARLBORO-NEW HANOVER-PENDER-ROBESON-WILLIAMSBURG- 323 PM EDT FRI JUN 25 2004 ...STRONG TO SEVERE THUNDERSTORMS POSSIBLE THROUGH THIS EVENING... SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT PORTIONS OF SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA LATE THIS AFTERNOON AND THIS EVENING. A FEW OF THESE STORMS MAY BRIEFLY BECOME SEVERE...PRODUCING DAMAGING WINDS. LARGE HAIL IS ALSO A POSSIBILITY. THE MOST FAVORED AREA FOR SEVERE WEATHER WILL BE IN BLADEN AND ROBESON COUNTIES IN NORTH CAROLINA...AND DILLON AND MARLBORO COUNTIES IN SOUTH CAROLINA. MONITOR ALL HAZARDS NOAA WEATHER RADIO FOR UPDATED STATEMENTS AND INFORMATION...AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. RAS
Local storm report, Jun 25, 4:13 PM EDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
413 PM EDT FRI JUN 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL RED HILL 33.79N 79.01W
06/25/2004 0.75 INCH HORRY SC EMERGENCY MNGR
&&
43Local storm report, Jun 25, 4:17 PM EDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
417 PM EDT FRI JUN 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 7 ESE CONWAY 33.80N 78.94W
06/25/2004 1.00 INCH HORRY SC EMERGENCY MNGR
QUARTER SIZE HAIL
&&
43Special weather statement, Jun 25, 4:17 PM EDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 417 PM EDT FRI JUN 25 2004 NCZ096-252100- BLADEN NC- 415 PM EDT FRI JUN 25 2004 ...STRONG THUNDERSTORM OVER BLADEN COUNTY... AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTH OF COUNCIL...OR 11 MILES SOUTHEAST OF ELIZABETHTOWN....MOVING NORTHEAST AT 25 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE LAGOON...WHITE LAKE...AND BAY TREE LAKE. THIS THUNDERSTORMS HAS THE CAPABILITY OF PRODUCING SMALL HAIL... WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.ERH.NOAA.GOV/ILM JAQ
Nearby
Severe Thunderstorm Warnings in South Carolina, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.